Home / Acne / [Acne fulminans following use of anabolic steroids].

[Acne fulminans following use of anabolic steroids].

PMID: 2531507  

The main stimulant for the use of anabolic agents by competitive athletes is their effect on the quantity, structure, and power of the muscles, although an actual increase in efficiency is most doubtful. This effect has to be purchased with a number of possible side effects including acne or acneiform lesions – an interesting aspect from the dermatologic point of view, since androgens may have an etiopathogenetic significance in this disease. We report on a 23-year-old male patient (competitive javelin thrower) who developed acne fulminans while using anabolics and vitamin B preparations. The temporal correlation between the onset of the skin lesions and the intake of the drugs suggests that the drugs – either alone or in combination – may be responsible for the skin eruptions. We discuss the case in detail referring to the literature.

Mayerhausen W,  Riebel B

About

Check Also

Indicators of phagocytosis in women with acne during comprehensive treatment that included immunotherapy and probiotics.

PMID: 29602922   Introduction: Acne is one of the most common dermatological diseases. It may have …

Leave a Reply

Your email address will not be published. Required fields are marked *